MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M; WIRE, GUIDE, CATHETER

TERUMO MEDICAL CORPORATION RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M; WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Initial reporter occupation: inventory specialist.The actual device has not been returned for evaluation.Review of the manufacturing record and the shipping inspection record of the involved product code/lot# combination confirmed that there was not any anomaly in them.A search of the complaint file found no other similar report with the involved product code/lot# combination from other facilities.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.Terumo medical products (tmp) (importer) registration no: (b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no: (b)(4).
 
Event or Problem Description
The user facility reported that the tip of the 0.035 wire broke off.The device was removed and confirmed that it was not inside the patient under flouro.The account could not identify a reason why the tip broke off.They had connected the syringe to the catheter and pulled back to gather blood/fluid and that is when they noticed that there was a piece of the wire that had been inside of the cathether or inside the patient.The patient is stable and the procedure outcome was successful.Additional information was received on 10 mar 2023: there was no impact to the patient.
 
Additional Manufacturer Narrative
This report is being submitted as follow-up no.1 to provide the device return date in section d9, to update section h3, and to provide the completed investigation results.The actual sample was received by ashitaka factory.1.Actual samples upon receipt.One guidewire main body.One fragment.2.Visual inspection of the actual samples.Total length of the core wire of the guidewire main body was approximately 1500 mm.(total length of a current product was 1500 mm.) length of the fragment: approximately 3 mm.The main body of the guide wire was exposed about 3 mm from the tip.[inspection of the guidewire main body].3.Magnifying inspection: the edge of the fractured outer layer had a shape that looked like it had been torn off.The outer layer at the fractured area had been compressed.No other anomaly such as a scratch was found in other sections.4.Electron microscopic inspection: wrinkles and scratches were observed on the outer layer at the fractured area.There were fixed-size cut marks (marks that occur by the core wire cutting process) on the top surface of the core wire that was similar to those the current product had.From the investigation results 2 and 4, it was thought that no portion was missing from the core wire of the main body, and that a part of outer layer only was detached.5.Dimensional inspection: the outer diameter of the undamaged part was within our control standard.No anomaly was observed.[the fragment].6.Magnifying inspection: the edge of the fractured outer layer had a shape that looked like it had been torn off.The outer layer at the fractured area had been compressed.7.Electron microscopic inspection wrinkles and scratches were observed on the outer layer at the fractured area.[fracture surface of outer layer of the guidewire main body and the fragment] 8.Magnifying inspection found that the fractured part of outer layer of each portion matched in shape with each other, therefore it was possible to combine both portions.From this, it was inferred that there was no portion missing from the outer layer of the actual sample.[history investigation]: 9.History investigation of the involved product code/lot#: there was no anomaly in the manufacturing history record and the shipping inspection record.A search of the complaint file found no other similar report.[simulation test]: 10.Considering the fact that the outer layer of both portions had been partially compressed, both edges seemed to have been torn off, and some scratches and wrinkles were observed on the surface, in an assumption that the actual sample was pulled while its distal end was exposed to and compressed by some hard objects, the following simulation test was conducted.A guidewire sample was subjected to pulling operation while its distal end at approximately 3 mm from the distal end was pinched by hard objects.11.Inspection of the test sample (magnifying inspection and electron microscopic inspection).The outer layer was fractured, and the core wire was exposed about 3 mm from the distal end.The outer layer of both portions seemed to have been torn-off.The outer layer had been compressed at the fractured area of both portions.Wrinkles on the outer layer were observed at the fractured area of both portions.There was a flaw on the outer layer at the fractured area of the distal portion.From the above result, the condition of the tested sample was considered similar to that of the actual sample.In this case, it was inferred that the actual sample was pulled while its distal end was exposed to and compressed by some kind of hard object, which resulted in the outer layer being torn off at approximately 3 mm from the distal end and complete detachment.From the investigation result that the total length of the core wire was equivalent to the current product and the shape of outer layer edge of both portions matched, it was inferred that there was no portion missing from the actual sample.Ashitaka factory manufacturing process assures the quality of this product by performing 100% visual inspection to confirm there is no exposure of core wire or other anomaly in the appearance.Ifu states: "if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the glidewire and/or the catheter and determine the cause by fluoroscopy.Failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter, or damage to the vessel." terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).

Brand Name
RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key16683799
Report Number9681834-2023-00065
Device Sequence Number17939716
Product Code DQX
UDI-Device Identifier04987350773210
UDI-Public04987350773210
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K863138
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberN/A
Device Catalogue NumberGR3509
Device Lot Number220412
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2023
Supplement Date Received by Manufacturer03/28/2023
Initial Report FDA Received Date04/05/2023
Supplement Report FDA Received Date04/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4FR GLIDECATH.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown